Thursday, December 1, 2022

Advil Severe Allergy And Sinus

How To Take Chlorpheniramine Ibuprofen And Pseudoephedrine

Advil Cold & Sinus Commercial

Use Chlorpheniramine, Ibuprofen, And Pseudoephedrine exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended.

Use exactly as directed on the label, or as prescribed by your doctor. Cold or cough medicine is only for short-term use until your symptoms clear up.

Always follow directions on the medicine label about giving cough or cold medicine to a child. Do not use the medicine only to make a child sleepy. Death can occur from the misuse of cough or cold medicines in very young children.

Carefully follow the dosing instructions for the age and weight of your child. Ask a doctor or pharmacist if you have questions.

Take this medicine with food or milk if it upsets your stomach.

Shake the oral suspension before you measure a dose. Use the dosing syringe provided, or use a medicine dose-measuring device .

Do not take this medicine for longer than 10 days without your doctor’s advice.

If you need to have any type of surgery, tell the surgeon ahead of time if you have taken this medicine in the past few days.

Chlorpheniramine can affect the results of allergy skin tests. Tell any doctor who treats you that you are using this medicine.

Store this medicine at room temperature away from moisture and heat.

Since this medicine is used when needed, you may not be on a dosing schedule. Skip any missed dose if it’s almost time for your next dose. Do not use two doses at one time.

What Are Some Options For Sinus Headache Treatment

You can try some at-home lifestyle remedies, including drinking more fluids, using a humidifier or vaporizer to moisten the air, and using a saltwater nasal spray. You may also want to try applying a warm, wet towel to your face to help provide some relief.

In addition, the following are some common types of sinus headache treatment:

  • Antihistamines These can help if your sinus headaches are caused by allergies, since they reduce or block histamines and help reduce inflammation and swelling. They are available over-the-counter and also by prescription and come in tablet or nasal spray form.
  • These oral or nasal medications can help reduce the amount of swelling and mucus in your nasal passages. They shouldnt be used in the long-term, however.
  • Nasal steroid sprays These are available by prescription or over the counter and can help reduce pain and congestion.
  • Antibiotics These can be used if your doctor thinks your sinusitis is caused by a bacterial infection. Most infections, however, are viral, and if this is the case, antibiotics wont help.
  • Pain medication Medications such as ibuprofen, acetaminophen, or naproxen sodium can be used.

If medications dont improve your symptoms, your doctor may recommend surgery depending on the exact cause of your sinusitis and sinus headaches. The goal of surgery is to correct the underlying issue to provide long-term relief.

Surgical options can include the following:

Read Also: Can You Heal A Sinus Infection Without Antibiotics

What Are The Side Effects Of Advil Allergy Sinus

Get emergency medical help if you have signs of an allergic reaction or a severe skin reaction .

Get emergency medical help if you have signs of a heart attack or stroke: chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, leg swelling, feeling short of breath.

Stop using this medicine and call your doctor at once if you have:

  • severe dizziness, trouble sleeping, or nervousness
  • shortness of breath
  • swelling or rapid weight gain
  • a skin rash, no matter how mild
  • severe headache, blurred vision, pounding in your neck or ears
  • signs of stomach bleeding–bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds
  • liver problems–loss of appetite, stomach pain , tiredness, itching, dark urine, clay-colored stools, jaundice or
  • kidney problems–little or no urination, swelling in your feet or ankles, feeling tired or short of breath.

Common side effects may include:

  • upset stomach, mild heartburn, nausea, vomiting
  • bloating, gas, diarrhea, constipation
  • mild itching or rash or
  • ringing in your ears.

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Don’t Miss: Treatment For Sinus Headache And Pressure

How Do You Use Equate Allergy Relief

Children should not be allowed to reach you. During the first week, use two sprays in each nostril once a day during the second week, use one or two sprays in each nostril once a day during the third week, use one or two sprays in each nostril once a day after 6 months of daily use ask. Children who use this product may experience slower growth rates.

Nurofen Cold And Flu / Nurofen Sinus Relief

Advil Allergy Sinus, Coated Caplets

This information is intended for use by health professionals

Nurofen Cold & Flu

For the full list of excipients, see section 6.1.

Yellow film coated tablet. Printed in black with an identifying motif.

For the relief of symptoms cold and flu with associated congestion, including aches and pains, headache, fever, sore throat, blocked nose and sinuses.

For short-term use only.

The lowest effective dose should be used for the shortest duration necessary to relieve symptoms . The patient should consult a doctor if symptoms persist or worsen, or if the product is required for more than 10 days.

Posology

Adults, the elderly and children over 12 years:

Take 1 or 2 tablets with water, up to three times a day as required.

Leave at least 4 hours between doses.

Do not take more than 6 tablets in any 24 hour period.

Method of administration:

For oral administration with water.

Paediatric population: Not to be given to children under 12 years.

Hypersensitivity to ibuprofen, pseudoephedrine or any of the excipients in the product.

Patients who have previously shown hypersensitivity reactions in response to acetylsalicylic acid or other non-steroidal anti-inflammatory drugs.

Active or history of recurrent peptic ulcer/haemorrhage .

History of gastrointestinal bleeding or perforation, related to previous NSAIDs therapy.

Severe coronary heart disease and cardiovascular disorders. Severe hypertension.

Severe heart failure, renal failure or hepatic failure

Respiratory:

Also Check: Can A Sinus Infection Kill You

What Else Can I Do

Once you figure out what youâre allergic to, try to avoid it as much as you can.

Manage outside triggers:

  • Stay inside on windy days, when more allergens will be in the air. Mid-morning and early evening are also good times to avoid the great outdoors. Thatâs when pollen counts are highest.
  • Keep your house and car windows closed. Use air conditioning to cool and clean the air.
  • Ask another family member or friend to take care of your yard chores. Mowing, raking, and gardening can stir up pollen and mold.
  • Dry your clothes in a dryer. If theyâre outside on a clothesline, theyâll trap allergens.

Control indoor allergens:

  • Keep your home free of dust. Clean with a wet mop instead of a broom.
  • Use special covers on your box springs, mattress, and pillows to keep out dust mites. Wash your bedding each week in hot water, then dry on high heat.

Avoid pet allergens:

  • Wash your hands after you touch any animal. If it lives in your home, keep it off your bed and out of your bedroom.
  • Keep as few carpets and rugs in your home as you can. Wood floors, tile, and linoleum collect far less dander, the flakes of dead skin that cause most pet allergies. Vacuum any carpet you do have often.

No matter what kind of allergies you have, you can also:

Current Neurology and Neuroscience Reports: âAllergic Rhinitis and Chronic Daily Headaches: Is There a Link?â

Annals of Allergy, Asthma & Immunology: âPrevalence of migraine headaches in patients with allergic rhinitis.â

What You Need To Know

The World Health Organization lists ibuprofen as an essential medicine for treating pain & fever associated with mild COVID-19 symptoms.

The CDC recommends taking pain relievers like ibuprofen to relieve side effects after a COVID-19 vaccination, if you have no other medical reasons that prevent you from taking these medications normally.

Read Also: What Medicine Should I Take For A Sinus Infection

Is It Necessary To Take Advil Allergy & Congestion Relief With Food

While its not necessary to take Advil Allergy & Congestion Relief with food, if you find yourself with an upset stomach, consider taking your next dosage with food or milk. Stop using Advil Allergy & Congestion Relief if your stomach continues to be upset and seek for healthcare and professional help.

Dont Miss: Mucinex Or Dayquil For Sinus Infection

Advil Allergy & Congestion Interactions

Advil Cold & Sinus commercial
  • This medicine may make you restless. If you have trouble sleeping, take your medicine well before bedtime.

  • Make sure your doctor knows if you are also using medicine for high blood pressure or depression, a blood thinner such as Coumadin®, or an MAO inhibitor .

  • Avoid drinking alcohol or using diet pills while using this medicine.

  • Children may be more sensitive to this medicine than adults, especially if they use too much medicine. Always read medicine labels closely to give your child the right amount. If you are not sure how much medicine to use, ask your pharmacist.

  • If your medicine contains aspirin and has a vinegar smell, you should not use it.

  • Avoid using sleeping pills, other cold or allergy medicine, sedatives, muscle relaxants, tranquilizers, or narcotic pain killers unless approved by your doctor.

  • Do not also use other medicines that contain acetaminophen, or you may be getting more than a safe amount of this medicine. Many combination medicines contain acetaminophen, including products with brand names such as Alka-Seltzer Plus®, Comtrex®, Drixoral®, Excedrin Migraine®, Midol®, Sinutab®, Sudafed®, Theraflu®, and Vanquish®. Carefully check the labels of all other medicines you are using to be sure they do not contain acetaminophen.

  • If you regularly drink 3 or more alcoholic drinks every day, do not take acetaminophen without asking your doctor.

You May Like: How To Get Rid Of Sinus Allergy Headache

How To Take Advil Allergy Sinus

Use Advil Allergy Sinus exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended.

Use exactly as directed on the label, or as prescribed by your doctor. Cold or cough medicine is only for short-term use until your symptoms clear up.

Always follow directions on the medicine label about giving cough or cold medicine to a child. Do not use the medicine only to make a child sleepy. Death can occur from the misuse of cough or cold medicines in very young children.

Carefully follow the dosing instructions for the age and weight of your child. Ask a doctor or pharmacist if you have questions.

Take this medicine with food or milk if it upsets your stomach.

Shake the oral suspension before you measure a dose. Use the dosing syringe provided, or use a medicine dose-measuring device .

Do not take this medicine for longer than 10 days without your doctor’s advice.

If you need to have any type of surgery, tell the surgeon ahead of time if you have taken this medicine in the past few days.

Chlorpheniramine can affect the results of allergy skin tests. Tell any doctor who treats you that you are using this medicine.

Store this medicine at room temperature away from moisture and heat.

Since this medicine is used when needed, you may not be on a dosing schedule. Skip any missed dose if it’s almost time for your next dose. Do not use two doses at one time.

Advil Allergy & Congestion Warnings

  • This medicine may make you restless. If you have trouble sleeping, take your medicine well before bedtime.

  • If your medicine contains aspirin and has a vinegar smell, you should not use it.

  • If you are allergic to aspirin, you may also be allergic to ibuprofen. Read the medicine label carefully to see if your medicine has ibuprofen in it, or ask your pharmacist.

  • This medicine might contain phenylalanine. This is only a concern if you have a disorder called phenylketonuria . Talk to your doctor before using this medicine.

  • Make sure your doctor knows if you have heart disease, high blood pressure, diabetes, an enlarged prostate, or an overactive thyroid.

  • If you are pregnant or breastfeeding, talk to your doctor before using this medicine.

  • Children may be more sensitive to this medicine than adults, especially if they use too much medicine. Always read medicine labels closely to give your child the right amount. If you are not sure how much medicine to use, ask your pharmacist.

You May Like: What To Do If You Have A Sinus Headache

Typical Dosing For Advil Allergy Sinus

Each caplet contains 200 mg of ibuprofen, 30 mg of pseudoephedrine, and 2 mg of chlorpheniramine.

  • Adults and children age 12 years and up: The typical dose is 1 caplet by mouth every 4 to 6 hours while youre having symptoms. Dont use more than 6 caplets in a 24-hour period unless your provider specifically told you to do so.
  • Children under 12 years of age: Ask your childs provider.

Read Also: Advil Cold And Sinus Dosage

Chlorpheniramine Ibuprofen And Pseudoephedrine

Advil Allergy &  Congestion Relief, Pain &  Fever Reducer (10 ct ...

Chlorpheniramine is an antihistamine. Ibuprofen is a nonsteroidal anti-inflammatory drug . Pseudoephedrine is a decongestant.

Chlorpheniramine, ibuprofen, and pseudoephedrine is a combination medicine used to treat sneezing, itching, watery eyes, runny nose, stuffy nose, sinus congestion, headache, and pain or fever caused by allergies or the common cold.

Chlorpheniramine, ibuprofen, and pseudoephedrine may also be used for purposes not listed in this medication guide.

Don’t Miss: How Often Can You Take Mucinex Sinus Max

Pharmacist Tips For Advil Allergy And Congestion Relief

You can take Advil Allergy and Congestion Relief with or without food. However, its best to take with food or milk to prevent getting an upset stomach.

Advil Allergy and Congestion Relief can make you sleepy and dizzy. Dont drive until you realize the effects of the medication.

Stop using Advil Allergy and Congestion Relief and contact your provider if you have a fever that lasts more than 3 days, nasal congestion that lasts for more than 7 days, or if there is redness or swelling in a painful area. These might be signs of a serious infection or medical condition.

If you get nervous, dizzy, or cant sleep, or if any new symptoms appear or your symptoms get worse, stop taking Advil Allergy and Congestion Relief. Contact your provider right away because these might be signs of a more serious medical condition.

Dont start any new medications while taking Advil Allergy and Congestion Relief, especially other antihistamines, NSAIDs, or decongestants, without talking to your provider or pharmacist first. Doing so can raise your risk of overdose and severe side effects, including kidney failure, seizures, hallucinations , daytime sleepiness, dizziness, stomach bleed, heart attack, or stroke, or even death.

If youre allergic to aspirin, talk to your provider or pharmacist before starting Advil Allergy and Congestion Relief because you might be allergic to this medication as well.

You May Like: Over The Counter Medication For Sinus Congestion

How Advil Allergy Sinus Works

Treatment Options

Tough sinus and allergy symptoms come during both the cold and allergy seasons. Be prepared to take these symptoms head on with Advil Allergy Sinus, so you can stop allergies that hurt.

This Advil formulation combines an effective decongestant, pseudoephedrine, with the pain relieving power of Advil, plus an effective antihistamine, chlorpheniramine, to relieve the symptoms associated with allergies. This combination acts simultaneously to treat the pain of nasal congestion caused by inflammation along with relieving the upper respiratory symptoms associated with allergies.

Recommended Reading: How To Reduce Swelling From Sinus Infection

Fast Facts On Cold And Sinusitis Symptoms

  • Sinusitis is an infection of the spaces behind the nose.
  • Sinusitis symptoms can last for 4 weeks or longer, whereas a cold will generally resolve far more quickly.
  • Medicinal or surgical treatment may be required to cure sinusitis, but a cold cannot be treated.
  • swelling around the eyes

If a child is still sick after 14 days, or if the temperature rises further or continues for more than 3 days despite treatment with acetaminophen, they should see a pediatrician.

A child might have chronic sinusitis if symptoms continue for longer than months. Children with chronic sinusitis should visit a pediatric ear, nose, and throat doctor to find out about other treatment options.

Often, a sinus infection will get better without treatment. The following treatments can help people feel better while their body recovers.

Advil Allergy & Congestion Contraindications

Tylenol Allergy Sinus medicine ad from 1991
  • You should not use this medicine if you have ever had an allergic reaction to a decongestant or pain medicine. Some of these medicines may contain aspirin and should not be given to children under age 16. Aspirin can cause a serious disease called Reye’s syndrome in children and teenagers who have chicken pox, flu, or similar infections. You should not use this medicine if you have used an MAO inhibitor such as Nardil®, Marplan®, Eldepryl®, or Parnate® within the past 14 days. Do not give any over-the-counter cough and cold medicine to a baby or child under 4 years old. Using these medicines in very young children might cause serious or possibly life-threatening side effects.

Also Check: Cure Sinus Infection Naturally Apple Cider Vinegar

What Are The Side Effects Of Chlorpheniramine Ibuprofen And Pseudoephedrine

Get emergency medical help if you have signs of an allergic reaction or a severe skin reaction .

Get emergency medical help if you have signs of a heart attack or stroke: chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, leg swelling, feeling short of breath.

Stop using this medicine and call your doctor at once if you have:

  • severe dizziness, trouble sleeping, or nervousness
  • shortness of breath
  • swelling or rapid weight gain
  • a skin rash, no matter how mild
  • severe headache, blurred vision, pounding in your neck or ears
  • signs of stomach bleeding–bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds
  • liver problems–loss of appetite, stomach pain , tiredness, itching, dark urine, clay-colored stools, jaundice or
  • kidney problems–little or no urination, swelling in your feet or ankles, feeling tired or short of breath.

Common side effects may include:

  • upset stomach, mild heartburn, nausea, vomiting
  • bloating, gas, diarrhea, constipation
  • mild itching or rash or
  • ringing in your ears.

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Popular Articles
Related news